A Fourth Death Is Connected to Vaping Pot

Adjust Comment Print

USA health officials are urging Americans to stop vaping while they investigate at least five deaths and over 450 cases of a serious lung illness which has cropped up in otherwise "healthy young people" who vape in over 33 states.

The Minnesota Department of Health today confirmed the death of a person with a lung injury associated with vaping illegal THC products.

No evidence of infectious diseases has been identified in any of the patients, therefore lung illnesses are likely associated with chemical exposure, the CDC said.

Dr Christiani called on doctors to discourage patients from using e-cigarettes.

While vape products are supposed to be for adults only, more children are using them.

On Thursday, New York health officials said that tests discovered vitamin E acetate in a number of vaping cartridges containing cannabis that had been handed in by people who had become ill. Vitamin E acetate is a commonly available nutritional supplement taken orally or applied to the skin but is harmful when inhaled.

Laboratory test results showed very high levels of vitamin E acetate in almost all cannabis-containing samples analyzed by the Wadsworth Center as part of this investigation.

MDH said Minnesota has had 17 patients to date who have been classified as confirmed or possible cases, and an additional 15 cases are under investigation.

US, Taliban keep open door to talks after summit scrapped
On Sunday, Secretary of State Mike Pompeo said that 'we've killed over a thousand Taliban in just the last 10 days'. The lead American negotiator, Zalmay Khalilzad, had been recalled to the United States, Pompeo added.

The FDA appreciates the continued collaboration between our federal and state public health partners to get to the bottom of these distressing incidents and gather more information about any products or substances used.

The state health department says the victim was more than 65 years and had a history of lung disease.

The first case of the mysterious lung illness, in IL, came in April, indicating that the syndrome emerged earlier than the mid-June date that has been often cited by federal officials as the time the afflictions began.

However, as of now, federal officials have said that from the samples that were examined, they could not find a single common substance.

A possible fourth death is being investigated, but CDC officials did not identify the state where it occurred.

That's a critical distinction in the OR case, according to the American Vaping Association, which blamed the recent spate of lung illnesses on illegal vape pens that contain THC.

"Health officials in OR said the person who died there had been using a TCH vape pen".

The majority, Layden said, vaped a product including THC, the high-inducing chemical in marijuana, but a majority also used a "nicotine-based product", noting that there were "a range of products and devices".

Comments